Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 296, NWS Paducah, KY

June 21, 20114 counties in Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 21, 2011, 2:22 PM CDT for 4 counties in Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 2:22 PM CDT (19:22 UTC)
Expired
Jun 21, 2011, 3:00 PM CDT
In force
38 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ballard County, KY, Carlisle County, KY, Graves County, KY, McCracken County, KY

The radar

The Paducah radar (KPAH), 8 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:03 PM CDTTSTM WND DMGPaducah, KYTREE ON POWER LINES...12TH AND CALDWELL STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:22 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1996 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WUUS53 KPAH 211922
SVRPAH
KYC007-039-083-145-212000-
/O.NEW.KPAH.SV.W.0296.110621T1922Z-110621T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BALLARD COUNTY IN WESTERN KENTUCKY...
  EASTERN CARLISLE COUNTY IN WESTERN KENTUCKY...
  NORTHERN GRAVES COUNTY IN WESTERN KENTUCKY...
  MCCRACKEN COUNTY IN WESTERN KENTUCKY...

* UNTIL 300 PM CDT.

* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF LOVELACEVILLE...MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS INCLUDE...
  LOVELACEVILLE...
  WEST PADUCAH...
  LONE OAK...
  PADUCAH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR SOUTHERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI.

&&

LAT...LON 3690 8904 3718 8886 3711 8863 3707 8856
      3706 8855 3695 8852 3680 8893
TIME...MOT...LOC 1922Z 232DEG 37KT 3687 8895
WIND...HAIL 60MPH <.75IN

$$
2 follow-up statements
863 
WWUS53 KPAH 211941
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CDT TUE JUN 21 2011

KYC039-211950-
/O.CAN.KPAH.SV.W.0296.000000T0000Z-110621T2000Z/
CARLISLE KY-
241 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARLISLE COUNTY IN
WESTERN KENTUCKY IS CANCELLED...

LAT...LON 3693 8882 3695 8881 3696 8885 3704 8894
      3718 8886 3711 8863 3707 8856 3706 8855
      3695 8852 3687 8875
TIME...MOT...LOC 1940Z 232DEG 37KT 3698 8877

$$

KYC007-083-145-212000-
/O.CON.KPAH.SV.W.0296.000000T0000Z-110621T2000Z/
MCCRACKEN KY-BALLARD KY-GRAVES KY-
241 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHERN GRAVES...SOUTHEASTERN BALLARD AND MCCRACKEN COUNTIES IN
WESTERN KENTUCKY...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS AROUND
60 MPH.  THIS STORM WAS LOCATED NEAR LOVELACEVILLE...MOVING NORTHEAST
AT 45 MPH.

THE STORMS HAVE WEAKENED SLIGHTLY...BUT ALONG AND JUST AHEAD OF THE
LINE...WINDS COULD REACH AS HIGH AS 60 MPH.

LOCATIONS INCLUDE WEST PADUCAH...LONE OAK AND PADUCAH.

LAT...LON 3693 8882 3695 8881 3696 8885 3704 8894
      3718 8886 3711 8863 3707 8856 3706 8855
      3695 8852 3687 8875
TIME...MOT...LOC 1940Z 232DEG 37KT 3698 8877
WIND...HAIL 60MPH 0.00IN

$$
991 
WWUS53 KPAH 211953
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT TUE JUN 21 2011

KYC007-083-145-212002-
/O.EXP.KPAH.SV.W.0296.000000T0000Z-110621T2000Z/
MCCRACKEN KY-BALLARD KY-GRAVES KY-
253 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAVES...EAST CENTRAL
BALLARD AND MCCRACKEN COUNTIES IN WESTERN KENTUCKY WILL EXPIRE AT 300
PM CDT...

THE STORMS HAVE WEAKENED...SO THE WARNING WILL BE ALLOWED TO EXPIRE.

WINDS UP TO 50 MPH WERE REPORTED BY LOCAL MEDIA IN PADUCAH. 30 TO 40
MPH WINDS WERE OBSERVED AT BARKLEY REGIONAL AIRPORT.

LAT...LON 3693 8882 3695 8881 3696 8885 3704 8894
      3718 8886 3711 8863 3707 8856 3706 8855
      3695 8852 3687 8875
TIME...MOT...LOC 1952Z 232DEG 37KT 3706 8865

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:20 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 21, 11:20 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1120 AM CDT TUE JUN 21 2011

.UPDATE...
UPDATE TO DISCUSSION SECTION FOR PUBLIC PRODUCT AND GRID UPDATES.
AVIATION SECTION UPDATED FOR UPCOMING TAF ISSUANCE.

&&

.DISCUSSION...
CONVECTION CONTINUES TO INCREASE OVER WESTERN AND MIDDLE TENNESSEE.
EXPECT THIS CONVECTION TO TRANSLATE NORTH/NORTHEAST...WITH HIGHEST
POPS OVER WESTERN KENTUCKY THIS AFTERNOON. MADE SOME ADJUSTMENTS
TO TEMPS AND DEW POINTS.

&&

.AVIATION...
NEW TAF ISSUANCE WILL INCORPORATE VICINITY THUNDER AT THE SITES AND
MAINLY LOW END VFR SCT-BKN...AT TIMES LOWERING INTO THE MVFR
CATEGORY. SOUTH/SOUTHWEST WINDS IN THE 5-15KT RANGE EXPECTED THROUGH
MIDDAY WEDNESDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 21, 4:04 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
404 AM CDT TUE JUN 21 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
404 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

STORMS TODAY AND TONIGHT WILL INCLUDE A SLIGHT RISK OF SEVERE
WEATHER. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE
LATEST FLOOD INFORMATION. SOUTH TO SOUTHWEST WINDS MAY INCLUDE
SOME GUSTINESS IN THE 20S MPH TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF THUNDERSTORMS CONTINUES FOR MUCH OF THE PERIOD. THIS
INCLUDES A SLIGHT RISK OF SEVERE STORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS
REQUESTED.

In the hours before

Local storm report, Jun 21, 8:39 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 AM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND GST     FORT CAMPBELL NORTH     36.65N 87.46W
06/21/2011  M61.00 MPH       CHRISTIAN          KY   ASOS

&&

CTN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:30 PM CDTAreal Flood AdvisoryPAHBallard, Carlisle, Graves, Hickman, Livingston, McCracken and 1 more103 min
Jun 21, 3:20 PM CDTAreal Flood AdvisoryPAHCaldwell, Crittenden, Henderson, Hopkins, Lyon, McLean and 4 more115 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.